Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Hypothyroidism,pernicious anemia,levothyroxine,weigh gain,restless leg syndrome,hair loss,fatigue,high cholesterol,chronic kidney disease

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2008
Answered : 662 Questions
Hi I am 47 year old female. Approx. 5 yeras ago I was disgnosed with hypothyroidism and pernicious anemia. I have vit B12 injections and take 75mg levothyroxine every day. I am gaining weight each week no matter what I do. I have restless leg syndrome, thinning hair, no outer third of eyebrows, fatigue, no energy, I have had to reduce my hours at work because I can t cope with fulll time hours. I also have high cholesterol 5.9 and chronic kidney disease at stage 2/3. I have a permanently sore tongue, mouth nd sore throat. My blood test always come back normal but I feel awful. I have had tests such as barium enema, chest x hand feet xrays, seen a dermatologist who tested me for lupus and scleroderma ( negative) and rheumatologist who suggetsted fibromyalgia but I know its all related to my thyroid. I cant get my doctor to change my medication and I am at my eits end. Please help!
Posted Wed, 2 May 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Puneet Maheshwari 24 hours later

Thanks for the query,

well, I had throughly gone through your history, Now let me discuss about your problem.

Features like- restless leg syndrome, thinning hair, falling eye brows,fatigue, sore tongue, decreased efficiency are related to anemia not due to thyroid.

Features suggestive to hypothyroidism are two

1- Weight gain.
2- Lethargic.

Dont worry for this, you just need some change in your life style along with your medications that you are already taking.

What you will have to do now--

1- Start morning walk at least 15 minutes.
2- take a sleep of atleast 7 hours a day.
3- take XXXXXXX leafy vegetables along with fresh seasonal fruits more in your diet like spinach, tomatoes etc.
4- Take vitamin and mineral supplementation.
5- drink plenty of fluids, try to avoid dehydration.
6- You may apply some astringent gel in your mouth for pain relief.

Do not consult many doctors, and please dont be tensed much for this condition, you are well diagnosed both clinically and with investigations.

All these symptoms will subside as soon as the level of TSH hormone will normalize with the L- Thyroxine sodium.

Try all these suggestion for next 15-20 days, and you will feel the difference.

Hope this will help you and i am ready for future follow ups( if any).

Above answer was peer-reviewed by
Follow-up: Hypothyroidism,pernicious anemia,levothyroxine,weigh gain,restless leg syndrome,hair loss,fatigue,high cholesterol,chronic kidney disease 2 days later
If the sore mouth throat neck and tongue are not due to the hypothyroidism and the pernicious anemia is being treated by vitamin b12 injections then what is causing it and the bloating and swollen patches on arms legs face etc? I have had these symptoms for 12 months now and they are not getting any better. I appear to have terrible cellulite all over, even in my eye lids and wrists as well as all the usual places it has appeared from nowhere. Is it something that looks like cellulite but is actually something else? And what about the elevated cholesterol?
Answered by Dr. Puneet Maheshwari 21 hours later

Thanks for writing again.

Well, I think you should consult a general surgeon to rure out cause of cellulitis. The most common cause of cellulites is raised blood sugar level.

First of all get your random blood sugar done.

Secondly, get your hemoglobin level checked, all your symptoms like swollen patches on arms, legs, face will gradually vanish off as the anemia subside.

The treatment of cellulitis is to control of blood sugar level, along with a course of antibiotic. Steroids are contraindcated.

As far as raised cholesterol is concerned, you will have to consult a physician and he may prescribe statins, these days rouvastatin is an emerging statin with lesser side effects in comparison to atrovastatin.

Hope this will help you.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor